CaltechAUTHORS
  A Caltech Library Service

Elastic collision in one dimension viewed as a linear transformation

Yung, Yuk Ling (1976) Elastic collision in one dimension viewed as a linear transformation. American Journal of Physics, 44 (4). pp. 389-390. ISSN 0002-9505. https://resolver.caltech.edu/CaltechAUTHORS:20140811-152044018

[img]
Preview
PDF - Published Version
See Usage Policy.

261kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20140811-152044018

Abstract

The solution for a two-body elastic collision in one dimension is well known. Let u_1, u_2 be the initial velocities and ν_1, ν_2 be the velocities after collision, where the indices 1 and 2 refer to the particle with mass m_1 and m_2, respectively. The final velocities can be solved in terms of the initial velocities.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1119/1.10446DOIArticle
http://scitation.aip.org/content/aapt/journal/ajp/44/4/10.1119/1.10446PublisherArticle
ORCID:
AuthorORCID
Yung, Yuk Ling0000-0002-4263-2562
Additional Information:© 1976 American Association of Physics Teachers. Received 15 July 1975.
Issue or Number:4
Record Number:CaltechAUTHORS:20140811-152044018
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20140811-152044018
Official Citation:Elastic collision in one dimension viewed as a linear transformation Yung, Yuk Ling, American Journal of Physics, 44, 389-390 (1976), DOI:http://dx.doi.org/10.1119/1.10446
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:48349
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:12 Aug 2014 17:50
Last Modified:09 Mar 2020 13:19

Repository Staff Only: item control page